MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC HF CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC HF CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of redq4300 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the patient complained of pain.It was stated the picc was removed and found to have a fracture between the 4 and 5 cm line on the catheter.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), labeling, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a damaged catheter is confirmed, and the cause appears to be use related.One 4 fr single lumen powerpicc solo catheter was returned for evaluation.An initial visual observation showed use residue on the returned sample.A severe kink and a circumferential split were observed in the catheter between the 4 cm and 5 cm depth markers, approximately 5.7 cm distal to the molded joint.The 3, 4, and 5 cm depth markers were observed to be worn and faded.A microscopic observation revealed the edges of the split were rough but mostly straight, and additional, longitudinal splitting was observed at each corner of the split.The fracture surfaces of the split were found to have an uneven and granular texture.The surface of the catheter material was observed to be slightly less lustrous leading up to the edges of the split, and whitening of the catheter material was observed in a crease on the side opposite the split as well as at the corners of the split.The investigation findings are consistent with damage accumulated through flexural fatigue.Flexural fatigue occurs due to cyclic kinking of the catheter tube in which physiological, placement, usage, and mechanical factors may gradually form a crack(s) in the catheter.The product ifu states: ¿avoid placement or securement of the catheter where kinking may occur, to minimize stress on the catheter, patency problems or patient discomfort.¿ an examination of the catheter structure revealed no potential damage/defect related to manufacture of the product.A lot history review (lhr) of redq4300 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
POWERPICC HF CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9411403
Report Number3006260740-2019-03745
Device Sequence Number11339418
Product Code LJS
UDI-Device Identifier00801741152610
UDI-Public(01)00801741152610
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberCK000827
Device Lot NumberREDQ4300
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/21/2019
Event Location Hospital
Initial Date Received by Manufacturer 11/12/2019
Supplement Date Received by Manufacturer12/20/2019
Initial Report FDA Received Date12/04/2019
Supplement Report FDA Received Date01/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1